Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 54, NWS Buffalo, NY

July 3, 20254 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 3, 2025, 1:10 PM EDT for 4 counties in New York. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2025, 1:10 PM EDT (17:10 UTC)
Expired
Jul 3, 2025, 2:14 PM EDT
In force
64 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Genesee County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 1:28 PM EDTTSTM WND DMG3 Sw Naples, NYTree down. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WUUS51 KBUF 031710
SVRBUF
NYC037-051-069-121-031845-
/O.NEW.KBUF.SV.W.0054.250703T1710Z-250703T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
110 PM EDT Thu Jul 3 2025

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northern Wyoming County in western New York...
  Livingston County in western New York...
  South central Genesee County in western New York...
  Southwestern Ontario County in western New York...

* Until 245 PM EDT.

* At 110 PM EDT, a line of severe thunderstorms were located over 
  Varysburg, or 10 miles southeast of Darien Lakes State Park, 
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Geneseo, Dansville, Letchworth State Park, Perry, Warsaw, Mount
  Morris, Attica, Conesus, Bristol, and Naples.

This includes Interstate 390 between exits 4 and 8.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4270 7842 4288 7838 4284 7728 4276 7730
      4276 7731 4274 7733 4267 7737 4258 7737
      4258 7766 4253 7766
TIME...MOT...LOC 1710Z 279DEG 19KT 4278 7830 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
3 follow-up statements
741 
WWUS51 KBUF 031732
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
132 PM EDT Thu Jul 3 2025

NYC037-031741-
/O.CAN.KBUF.SV.W.0054.000000T0000Z-250703T1845Z/
Genesee NY-
132 PM EDT Thu Jul 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GENESEE COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4265 7821 4287 7800 4284 7728 4276 7730
      4274 7733 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7767
TIME...MOT...LOC 1731Z 279DEG 19KT 4276 7815 

$$

NYC051-069-121-031845-
/O.CON.KBUF.SV.W.0054.000000T0000Z-250703T1845Z/
Wyoming NY-Livingston NY-Ontario NY-
132 PM EDT Thu Jul 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN WYOMING...LIVINGSTON AND SOUTHWESTERN ONTARIO
COUNTIES...

At 131 PM EDT, a line pf severe thunderstorms were located over 
Warsaw, or 11 miles northwest of Letchworth State Park, moving east 
at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Geneseo, Dansville, Letchworth State Park, Perry, Warsaw, Mount
Morris, Conesus, Bristol, Naples, and Hemlock.

This includes Interstate 390 between exits 4 and 8.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4265 7821 4287 7800 4284 7728 4276 7730
      4274 7733 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7767
TIME...MOT...LOC 1731Z 279DEG 19KT 4276 7815 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
401 
WWUS51 KBUF 031752
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
152 PM EDT Thu Jul 3 2025

NYC121-031802-
/O.CAN.KBUF.SV.W.0054.000000T0000Z-250703T1845Z/
Wyoming NY-
152 PM EDT Thu Jul 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4259 7794 4286 7772 4284 7728 4276 7730
      4274 7733 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7767
TIME...MOT...LOC 1752Z 282DEG 41KT 4267 7746 

$$

NYC051-069-031845-
/O.CON.KBUF.SV.W.0054.000000T0000Z-250703T1845Z/
Livingston NY-Ontario NY-
152 PM EDT Thu Jul 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL LIVINGSTON AND SOUTHWESTERN ONTARIO COUNTIES...

At 152 PM EDT, a severe thunderstorm was located near Naples, or 14
miles northeast of Dansville, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dansville, Conesus, Bristol, Naples, Honeoye, Hemlock, Groveland,
Springwater, Canadice, and Livonia.

This includes Interstate 390 between exits 4 and 6, and near exit 8.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4259 7794 4286 7772 4284 7728 4276 7730
      4274 7733 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7767
TIME...MOT...LOC 1752Z 282DEG 41KT 4267 7746 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EAJ
658 
WWUS51 KBUF 031814
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
214 PM EDT Thu Jul 3 2025

NYC051-069-031824-
/O.CAN.KBUF.SV.W.0054.000000T0000Z-250703T1845Z/
Livingston NY-Ontario NY-
214 PM EDT Thu Jul 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIVINGSTON AND
SOUTHWESTERN ONTARIO COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 4259 7794 4286 7772 4284 7728 4276 7730
      4274 7733 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7767
TIME...MOT...LOC 1809Z 279DEG 19KT 4265 7730 

$$

EAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:06 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 3, 11:06 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1106 AM EDT Thu Jul 3 2025

.SYNOPSIS...
A cold front moving through from the north will bring scattered
showers and thunderstorms to the region at times through this
afternoon. An area of high pressure will then bring dry and
comfortable weather tonight through Independence Day. Heat and
humidity will then build over the weekend, with more unsettled
weather early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
A couple batches of scattered showers and thunderstorms will be
possible today, first during the late morning, then again later in
the afternoon. These will occur as a cold front tracks southeast
across the region which will then be followed by a trough. With
decent CAPE values of 1,000+ J/kg and some marginal shear values of
around 30 kts, SPC has most of the BUF forecast area in a 'Marginal
Risk' for severe thunderstorms. Timing for the frontal passage will
be late morning into the early afternoon for most of the BUF
forecast area, a little earlier than favorable for peak daytime
heating and some low stratus is also developing south of Lake
Ontario, further limiting heating potential. High temperatures today
will be in the low 70s over the higher terrain to near 80 for the
lower elevations.

A few scattered showers/storms may linger into the early evening
hours, especially east of Lake Ontario. High pressure and a
surface ridge will start to build into the region tonight,
centering over WNY by Friday afternoon. This will result in
mainly clear skies tonight with lows in the low to upper 50s.
The sfc high over the region will also result in a beautiful 4th
of July holiday with mostly sunny skies, comfortable humidity
levels, light winds and temperatures in the low 70s to near 80.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
The axis of a surface ridge will slowly drift southeastward
Friday night...allowing for continued fair/dry and comfortable
weather.

During the rest of this period the surface ridge will then drift
further southeastward and off the mid-Atlantic coastline...while the
axis of broad upper level ridging crests across our region aloft.
The increasing southwesterly flow on the backside of the departing
surface ridge will help to pump warmer and at least somewhat more
humid air back into our region...with highs on Saturday reaching
into the mid-upper 80s in many areas...along with surface dewpoints
climbing back into the lower half of the 60s. Coupled with daytime
heating and a developing lake breeze boundary...cannot completely
rule out an isolated shower/storm popping up southeast of Lake Erie
Saturday afternoon...though dry weather should otherwise continue to
prevail.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
On Sunday deep-layer ridging will remain anchored across the mid-
Atlantic states...while a low-amplitude trough digs across the Upper
Great Lakes. At the surface...an elongated/wavy frontal boundary
across southern Ontario/Quebec will only slowly edge southward as
its western periphery becomes more "wavy" in response to the
approach of the above trough...resulting in the front remaining to
our north through the day. In turn...this should result in another
largely dry day...though again cannot completely rule out some
isolated afternoon convection across Niagara/Orleans counties and
northern portions of the North Country...which will lie closest to
the slowly approaching boundary. The bigger story will be the very
warm to hot and humid conditions...which could result in portions of
the Niagara Frontier/Finger Lakes flirting with or reaching low-end
Heat Advisory Criteria.

After that...gradually amplifying (but still rather broad) troughing
over eastern Canada will encourage the frontal boundary to slowly
push southeast as a cold front and cross our region sometime during
the Sunday night-Monday night time frame...with this feature
bringing renewed chances for convection as it makes its way through
our region. Following its passage...somewhat cooler and drier air
should then filter back across our region through the balance of
this period...resulting in a return to generally drier weather along
with temperatures near early July normals.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Mainly VFR today with some brief periods of MVFR CIGs with some
broken low clouds crossing the area ahead of an approaching cold
font. Some scattered showers and thunderstorms will be possible for
late this morning and early afternoon, and then again later in the
afternoon. Showers/storms will accompany the passing cold front and
later a passing trough. Brief reductions to both VSBY and CIGs can't
be ruled out if a heavier downpour passes over a terminal.

Tonight through Friday, mainly VFR for all terminals with high
pressure building into the region. The exception being for JHW where
some fog across the Southern Tier may cause lower VSBYs to MVFR.

Outlook...

Friday night through Sunday...VFR.

Sunday night through Monday...Chance of showers and thunderstorms
with MVFR restrictions possible.

&&

.MARINE...
Northwest winds today will cause some choppy conditions across the
lakes. Scattered showers/storms may have some brief gusty winds over
the waters through the afternoon.

An area of high pressure will build into the region tonight and
Friday, resulting in weak winds over the lakes and little to no
waves. Winds and waves will remain below SCA levels through the
weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JJR/PP
NEAR TERM...SW
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SW
MARINE...SW
Hazardous weather outlook, Jul 3, 4:17 AM EDT, 8 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
417 AM EDT Thu Jul 3 2025

NYZ001-002-010-011-019-085-040900-
Niagara-Orleans-Northern Erie-Genesee-Chautauqua-Southern Erie-
417 AM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-012>014-020-021-040900-
Monroe-Wayne-Northern Cayuga-Wyoming-Livingston-Ontario-Cattaraugus-
Allegany-
417 AM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

There is a marginal risk of strong to severe thunderstorms through
early this afternoon, with strong gusty winds the primary hazard.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-040900-
Oswego-Jefferson-Lewis-
417 AM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

There is a marginal risk of strong to severe thunderstorms today,
with strong gusty winds the primary hazard.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
417 AM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:31 PM EDTSpecial Marine WarningBUF66 min
Jul 3, 12:27 AM EDTSpecial Marine WarningBUF68 min
Jul 3, 1:05 AM EDTSpecial Marine WarningBUF52 min
Jul 3, 1:43 AM EDTSpecial Marine WarningBUF47 min
Jul 3, 2:55 PM EDTSpecial Marine WarningBUF2 hr
Jul 3, 4:30 PM EDTSpecial Marine WarningBUF60 min
Jul 3, 4:36 PM EDTSevere Thunderstorm WarningBUFJefferson54 min

Nearby

Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.